# SDR 2017FA0000071

- Difficulty date: February 17, 2017
- Submitted: February 17, 2017
- Operation: General aviation
- Aircraft: N61CV
- Make and model: Snias AS350B2
- Aircraft serial: 4367
- Aircraft time: 617 hours, 1,490 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Part number: 704A34542021
- Condition: Failed
- Location: Fuel
- Part time: 10 hours, 15 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE REMOVAL OF THE LOCKING FUEL CAP FOR SERVICE, LOCK TUMBLER CAME OUT OF CAP. WHILE PULLING CAP OFF, THE ASSEMBLY CAME APART, MANY PARTS DROPPING INTO THE FUEL FILLER NECK AND DOWN INTO THE TANK. FULL DEFUEL AND TANK INSPECTION WAS NEEDED TO FIND AND REMOVE THE TENSION SPRING AND SPRING RETAINER. RETENTION PIN AND MECHANISM BALL BEARINGS WERE FOUND IN THE FILLER NECK. FAULT SEEMS TO BE CAUSED BY THE RETENTION PIN, WHICH HAS NO INTERFERENCE FIT OR SAFETY, FALLING OUT OF ITS HOLE ALLOWING THE CAP ASSEMBLY TO COMPLETELY DISASSEMBLE. THIS CONDITION MAY HAVE EXISTED ANY TIME SINCE THE LAST FUELING AND WAS ONLY NOTICED DURING THE NEXT REFUEL SERVICING.
